MAUDE Adverse Event Report: ARTHREX, INC. KNOTLESS HIP FIBERTAK; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE

ARTHREX, INC. KNOTLESS HIP FIBERTAK; FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Model Number KNOTLESS HIP FIBERTAK
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Hypersensitivity/Allergic reaction (1907)
Date of Event 01/28/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
On (b)(6)2023, it was reported by a patient via email that (3) arthrex 3.0mm knotless all suture anchors with #2 fiberwire sutures were implanted during a right hip fai procedure on (b)(6)2021.Then, on (b)(6)2022, the patient underwent another procedure for a right hip fai in which an arthrex 2.4mm peek pushlock anchors with #2 fiberwire sutures and (6) arthrex 1.8mm knotless all suture anchors with #2 fiberwire sutures was implanted.The patient is now experiencing an allergic reaction.No additional information has been reported.Additional information received on 5/5/2023: the procedure on (b)(6)2021 was a right hip arthroscopy, labral repair, femoroplasty, acetabuloplasty, capsulectomy, synovectomy, chondroplasty, iliopsoas bursectomy, injection, and aspiration.A total of four ar-3638h knotless hip fibertak were implanted.Shortly after the procedure, the patient experienced ongoing pain with no relief of discomfort, which led to seeking an opinion from an immunologist.An allergy patch test was conducted, and it confirmed positive for several metals and materials.The patient was not treated for a possible allergic reaction, as the material composition for the arthrex devices was unknown by the surgeon.On (b)(6)2022, the patient undergoes right hip arthroscopy, labral augmentation vs.Reconstruction, synovectomy, chondroplasty, capsulectomy, acetabuloplasty, and iliopsoas bursectomy.It is unknown by the patient if any of the four ar-3638h knotless hip fibertak implanted during the original procedure were explanted during the revision procedure.During the revision surgery, two ar-2924phs peek, mini hip pushlock, five ar-3636h self bunching 1.8 knotless hip fibertak, and an ar-3638h knotless hip fibertak were implanted.Even after the revision surgery, the patient is still experiencing pain, discomfort, and limited range of motion.Both procedures were performed by the same surgeon and at the same facility.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6 based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to a patient-specific event.

Brand Name
KNOTLESS HIP FIBERTAK
Common Device Name
FASTENER, FIXATION, NON-DEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17014526
Report Number1220246-2023-06796
Device Sequence Number17886398
Product Code MBI
UDI-Device Identifier00888867295568
UDI-Public00888867295568
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130458
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberKNOTLESS HIP FIBERTAK
Device Catalogue NumberAR-3638H
Device Lot Number10405612
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/05/2023
Supplement Date Received by Manufacturer10/07/2024
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/10/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown